Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 39, NWS Midland/Odessa, TX

June 24, 2025Culberson County, Jeff Davis County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 24, 2025, 4:20 PM CDT for Culberson County, Jeff Davis County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2025, 4:20 PM CDT (21:20 UTC)
Expired
Jun 24, 2025, 7:30 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Culberson County, TX, Jeff Davis County, TX

The radar

The Midland/Odessa radar (KMAF), 214 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:24 PM CDTFLASH FLOOD5 Ese Boracho, TXFlash flooding up to 1 foot deep at times over I-10 at mile marker 171.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

189 
WGUS54 KMAF 242120
FFWMAF
TXC109-243-250030-
/O.NEW.KMAF.FF.W.0039.250624T2120Z-250625T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
420 PM CDT Tue Jun 24 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  East Central Culberson County in southwestern Texas...
  North Central Jeff Davis County in southwestern Texas...

* Until 730 PM CDT /630 PM MDT/.

* At 420 PM CDT /320 PM MDT/, Doppler radar indicated thunderstorms 
  producing heavy rain along I-10. Flash flooding is already 
  occurring over I-10 near mile marker 171, causing vehicles to 
  hydroplane.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Kent.

This includes the following streams and drainages...
  Herds Pass Draw and Cherry Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3111 10440 3109 10429 3108 10421 3111 10412
      3111 10410 3110 10410 3108 10406 3106 10406
      3102 10421 3103 10440

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DeBerry
1 follow-up statement
100 
WGUS74 KMAF 242309
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
609 PM CDT Tue Jun 24 2025

TXC109-243-250030-
/O.CON.KMAF.FF.W.0039.000000T0000Z-250625T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Culberson TX-Jeff Davis TX-
609 PM CDT Tue Jun 24 2025 /509 PM MDT Tue Jun 24 2025/

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT /630 PM 
MDT/ THIS EVENING FOR EAST CENTRAL CULBERSON AND NORTH CENTRAL JEFF 
DAVIS COUNTIES...

At 609 PM CDT /509 PM MDT/, Doppler radar indicated thunderstorms 
producing heavy rain along I-10. Flash flooding is already occurring 
over I-10 by up to a foot deep near mile marker 171.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Kent.

This includes the following streams and drainages...
  Herds Pass Draw and Cherry Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3111 10440 3109 10429 3108 10421 3111 10412
      3111 10410 3110 10410 3108 10406 3106 10406
      3102 10421 3103 10440

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DeBerry

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 1:57 PM CDT, 2 hours 23 minutes earlier. Its key messages:

  • Updated at 108 PM CDT Tue Jun 24 2025
  • Shower and thunderstorm chances (20-60%) continue for areas west of the Pecos River each day. Locally heavy rainfall and flash flooding will continue to be the main threat.
  • Gradual warming trend through Sunday before a slight cooling trend early next week.
Area forecast discussion, Jun 24, 1:57 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
157 PM CDT Tue Jun 24 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 108 PM CDT Tue Jun 24 2025

- Shower and thunderstorm chances (20-60%) continue for areas west
  of the Pecos River each day. Locally heavy rainfall and flash
  flooding will continue to be the main threat.

- Gradual warming trend through Sunday before a slight cooling
  trend early next week.

&&

.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 108 PM CDT Tue Jun 24 2025

Current radar shows a band of scattered showers and isolated
thunderstorms stretching from Eddy County, south into the Davis
Mountains this afternoon. This activity is associated with
monsoonal moisture being advected north out of the gulf. Hi-res
models indicate that the rain should remain farther west than
yesterday and individual cells will be moving from south to north.
This training effect could cause isolated flash flooding problems,
especially in the Guadalupe and Davis mountains, and will have to
be closely watched for potential warnings over the next several
hours.

The upper levels change little over the short term with a trough
to our west and ridge to the east, we remain in southerly flow.
Temperatures today and tomorrow will be seasonal with highs
generally in the 90s. Rain chances Wednesday are much like today
with the highest PoPs in our far western counties decreasing
quickly to near zero as you get to the Permian Basin.

Hennig

&&

.LONG TERM...
(Thursday through Monday)
Issued at 108 PM CDT Tue Jun 24 2025

The good news in the extended forecast is that high pressure
struggles to get established over the area keeping our
temperatures near normal. The trough to our west breaks down some
over the weekend allowing for a little more subsidence and slight
heating before another trough moves into the West Coast early next
week returning slightly cooler temperatures. Models are also
showing a weak disturbance moving into the South Plains Sun-Tue
which could bring the best rain chances for areas east of the
Pecos River. It would be good to have a return of wetting rains to
the Permian Basin and keep some of the green up recent rains have
brought. Severe thunderstorms should not be a threat with
localized flash flooding the main concern.

Hennig

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Tue Jun 24 2025

Radar shows -SHRA continues across Eddy County and portions of far
West Texas this afternoon. CNM is most likely to be impacted. TS
will be more isolated and is not included in the TAFs due to
uncertainty in location and timing. SHRA/TS could affect any of
the other TAF sites as well but the chances are lower than at CNM
and have been left out. MVFR CIGs at CNM will remain for at least
a few more hours but could potentially hang around until after
00Z. VFR continues at all other locations.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               72  94  72  94 /   0   0   0  10
Carlsbad                 70  82  68  86 /  40  40  40  50
Dryden                   73  95  73  96 /   0  10   0  10
Fort Stockton            70  91  70  91 /   0  10  10  30
Guadalupe Pass           64  74  63  77 /  60  60  50  60
Hobbs                    69  86  68  87 /  10  20  20  30
Marfa                    63  82  64  82 /  20  40  30  60
Midland Intl Airport     72  92  72  94 /   0  10  10  10
Odessa                   72  91  72  92 /   0  10  10  10
Wink                     72  91  71  91 /  10  10  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 1 AM CDT /midnight MDT/ Wednesday for Chinati
     Mountains-Davis Mountains-Davis Mountains Foothills-Eastern
     Culberson-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Marfa Plateau-Presidio Valley-Van Horn
     and Highway 54 Corridor.

NM...Flood Watch until midnight MDT tonight for Eddy County Plains-
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...10
LONG TERM....10
AVIATION...10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:26 AM CDTFlood WatchMAFBrewster, Culberson, Jeff Davis, Presidio, Reeves23 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.